Heavy Rain, Macon
- When
- June 4, 4:50 PM CST to June 5, 4:50 PM CST
- Where
- Macon County, 1.77 mi NE of Williams
- Reported by
- Public
- Coordinates
- 36.570, -86.030
Public measured a 24 hour rainfall total of 6.6 inches.
Numerous showers and thunderstorms moved across Middle Tennessee from Sunday, June 4 into Monday, June 5. The resulting heavy rainfall in northern portions of Middle Tennessee led to a few reports of flash flooding and one report of lightning damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Numerous showers and thunderstorms moved across Middle Tennessee from Sunday, June 4 into Monday, June 5. The resulting heavy rainfall in northern portions of Middle Tennessee led to a few reports of flash flooding and one report of lightning damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 4, 2:16 PM CST, 2 hours 34 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 316 PM CDT Sun Jun 4 2017 .SHORT TERM... (Tonight-Tue Night) Will be making some minor tweaks as press time approaches, but expecting areas of shwrs/tstms to continue transversing the mid state region thru at least Mon afternoon. Shwr/tstm chances should diminish west to east as Mon night progresses, with dry conditions expected by Tue into Tue night. Although an iso strong tstm can not totally be ruled out, do not anticipate any widespread potential. This backed up by SPC reasoning of placing mid state in a general tstm risk category thru Mon. Light along with some moderate rainfall, which may occur across the entire mid state tonight into Mon afternoon and even into Mon night across srn portions of the mid state region, is expected. From late this afternoon thru Mon night, latest projected QPF values show rainfall amounts ranging from one to one and a half inches across the mid state, well below flash flood guidance values. Taking a closer look at the present and expected wx pattern tonight and into Mon afternoon sly sfc flow will continue to bring in ample moisture to the mid state region. An approaching weak sfc front from the Ohio River Valley is expected to move thru the mid state Mon night. Sfc high pressure influences out of the Upper Midwest will then build into the mid state region Tue into Tue night. Aloft, swly flow aloft will prevail with embedded shortwave passages in flow as a result of present srn plains upper level low digging sewd into the wrn Gulf of Mexico before pushing slowly ewd as Tue progresses. As for temps, lows tonight will generally span the upper 60s. Look for another day of seasonly cool high temps on Mon after with highs mainly in the upper 70s, mid 70s Cumberland Plateau Region. Lows Mon night will be in the lower 60s as shwrs/tstms begin to move out of the mid state region. As high pressure influences from the upper midwest begin to build into the mid state region as Tue into Tue night progresses, highs by Tue afternoon will be seasonally cool, mainly in the upper 70s, mid 70s Cumberland Plateau Region, with lows Tue night spanning the 50s. .LONG TERM... (Wed-Sun) Other than at best some iso shwrs/tstms across the Cumberland Plateau Region on Sat afternoon due to a possible weak shortwave passage in nwly flow aloft moving across that portion of mid state, dry conditions are expected to prevail Wed-Sun. This dry weather pattern mid week into next weekend will be characterized by broad sfc ridging influences. Nwly upper level flow will eventually be replaced by upper level ridging over the upcoming weekend per above mentioned shortwave passage as upper level ridging develops across the wrn U.S. This will result in moclr to ptcdly skies mid work week thru the upcoming weekend. As for temps, like Tue, highs on Wed will be seasonally cool with highs in the mid to upper 70s, lower 70s Cumberland Plateau Region. As sfc ridging influences shift slowly ewd, temps will being to moderate with seasonal temps expected by Fri. With WAA continuing into next weekend, highs are expected back into the upper 80s, mid to lower 80s Cumberland Plateau Region with lows in the upper 60s, mid 60s Cumberland Plateau Region by late this upcoming weekend. && .AVIATION... 18Z TAF DISCUSSION. Current radar and models for this afternoon showing multiple waves of widespread isolated/scattered thunderstorms with some breaks in between. Difficult to time thunderstorm passage and breaks as well as shower timing overnight over terminals, but looking like this afternoon will see VCTS as well as some storms bringing MVFR vis/cigs when storms impact terminals. Model consensus is to have a slight break in the late afternoon for KCKV and KBNA with chances continuing for KCSV. After sunset, precip should mainly be showers with isolated thunderstorms, and looks to be widespread through the night. Cigs will drop to MVFR and possibly IFR by daybreak, especially at KCSV. One final round of rain will continue in the morning with another frontal passage, so have in mention of rain through the end of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 68 79 63 80 58 / 70 70 20 0 0 Clarksville 68 80 61 79 57 / 70 60 10 0 0 Crossville 66 74 60 74 53 / 80 80 40 10 0 Columbia 68 80 63 80 57 / 70 70 20 10 0 Lawrenceburg 68 79 63 80 57 / 70 80 30 10 0 Waverly 68 80 62 80 57 / 70 60 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........Barnwell
Hazardous Weather Outlook National Weather Service Nashville TN 624 AM CDT Sun Jun 4 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-051130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 624 AM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Scattered afternoon and evening thunderstorms are possible with isolated strong storms. The main threat is gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
Special Weather Statement
National Weather Service Nashville TN
311 PM CDT SUN JUN 4 2017
TNZ011-034-042100-
Fentress TN-Pickett TN-
311 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKETT AND
NORTHEASTERN FENTRESS COUNTIES UNTIL 400 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jamestown, moving northeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jamestown, Pall Mall and Pickett State Park.
LAT...LON 3640 8493 3657 8502 3661 8492 3661 8491
3660 8479 3650 8472 3645 8470
TIME...MOT...LOC 2011Z 247DEG 15KT 3652 8490
BarnwellThe Nashville radar (KOHX), 60 km away, was scanning. The volume nearest the first event began at 22:52 UTC.
4 flash flood, 1 heavy rain, 1 lightning, 1 flood. Local standard time, as filed.
Public measured a 24 hour rainfall total of 6.6 inches.
Robertson County 911 Center reported heavy rain flooded the intersection of Hulsey Road at Highway 52.
Montgomery County Sheriffs Office reported heavy rain caused flash flooding in parts of Clarksville with several roads flooded and closed. Roads that were flooded included University Street at Franklin Street, Power Street at Providence Blvd., the 3800 Block of Marla Circle, I-24 near the state line, Eva Drive at Highway 41, and Frosty Morn Drive at Kraft Street.
Sumner County Sheriffs Office reported heavy rain caused flash flooding in parts of northern Sumner County with many roads flooded and closed. Several roads were flooded in Portland including Cora Street. Other roads that were flooded and closed included Dry Fork Creek at Dry Fork Road, and Old Gallatin Road.
A small outbuilding was struck by lightning, and the resulting fire burned the structure to the ground.
Three to four inches of total rainfall across northern and middle Fentress County resulted in some flash flooding with minor mud slides on secondary roads. Several trees and power lines were also knocked down due to the heavy rain.
Numerous tSpotter Twitter and Facebook reports, photos and videos showed minor flooding across parts of Sumner County due to the earlier heavy rainfall. One video showed West Fork Drakes Creek covering Butler Bridge Road. Another video showed water flowing over Madison Creek Road in Goodlettsville with a stranded vehicle in the flood waters. Other videos and photos showed minor street flooding in Hendersonville on Drakes Creek Road, and on Lower Station Camp Creek Road where Station Camp Creek was out of its banks. Several yards were also flooded due to the earlier heavy rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2017Every state in 2017This day in weather historyWarnings in Tennessee, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 698318, 711992, 698291, 698285, 711994, 698312, 698306.